Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 294, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 22, 2014, 5:33 PM CDT for Cheyenne County, Sherman County, Kansas. It was in force for 57 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2014, 5:33 PM CDT (22:33 UTC)
- Expired
- Aug 22, 2014, 6:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Cheyenne County, KS, Sherman County, KS
The radar
The Goodland radar (KGLD), 23 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 5:41 PM CDT | TSTM WND GST 60 | 11 Nne Ruleton, KS | |
| Aug 22, 6:00 PM CDT | HAIL 1.25 | 12 Nne Ruleton, KS | |
| Aug 22, 6:17 PM CDT | HAIL 1 | 12 N Goodland, KS | |
| Aug 22, 6:30 PM CDT | TSTM WND DMG | 11 Sse Wheeler, KS | WINDS BLEW OUT WINDOWS OF RESIDENCE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 22, 3:25 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
434
WUUS53 KGLD 222233
SVRGLD
KSC023-181-222330-
/O.NEW.KGLD.SV.W.0294.140822T2233Z-140822T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
433 PM MDT FRI AUG 22 2014
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN SHERMAN COUNTY IN NORTHWESTERN KANSAS...
SOUTHWESTERN CHEYENNE COUNTY IN NORTHWESTERN KANSAS...
* UNTIL 530 PM MDT/630 PM CDT/
* AT 432 PM MDT /532 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED 8
MILES SOUTHEAST OF HALE...MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GOODLAND...KANORADO AND RULETON.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 0 AND 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3967 10156 3929 10168 3929 10205 3975 10205
3976 10167
TIME...MOT...LOC 2232Z 222DEG 14KT 3954 10201
HAIL...1.25IN
WIND...60MPH
$$
RHUSTED3 follow-up statements
017
WWUS53 KGLD 222245
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
445 PM MDT FRI AUG 22 2014
KSC023-181-222330-
/O.CON.KGLD.SV.W.0294.000000T0000Z-140822T2330Z/
SHERMAN KS-CHEYENNE KS-
445 PM MDT FRI AUG 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM
MDT/630 PM CDT/ FOR NORTHWESTERN SHERMAN AND SOUTHWESTERN CHEYENNE
COUNTIES...
AT 443 PM MDT /543 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED 10
MILES NORTH OF RULETON...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. A LOCAL WEATHER OBSERVATION
REPORTED WIND GUSTS TO 62 MPH AT 442 MDT 11 MILES NORTH
NORTHEAST OF RULETON.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GOODLAND...KANORADO AND RULETON.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 0 AND 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3967 10156 3929 10168 3929 10205 3975 10205
3976 10167
TIME...MOT...LOC 2243Z 248DEG 19KT 3949 10185
HAIL...1.25IN
WIND...60MPH
$$
RHUSTED260
WWUS53 KGLD 222249 CCA
SVSGLD
SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
449 PM MDT FRI AUG 22 2014
KSC023-181-222330-
/O.COR.KGLD.SV.W.0294.000000T0000Z-140822T2330Z/
SHERMAN KS-CHEYENNE KS-
449 PM MDT FRI AUG 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM
MDT/630 PM CDT/ FOR NORTHWESTERN SHERMAN AND SOUTHWESTERN CHEYENNE
COUNTIES...
AT 449 PM MDT /549 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED 11
MILES NORTH OF RULETON...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. A LOCAL WEATHER OBSERVATION
REPORTED WIND GUSTS TO 62 MPH AT 442 MDT 11 MILES NORTH
NORTHEAST OF RULETON.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GOODLAND...KANORADO AND RULETON.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 0 AND 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3967 10156 3929 10168 3929 10205 3975 10205
3976 10167
TIME...MOT...LOC 2243Z 248DEG 19KT 3949 10185
HAIL...1.25IN
WIND...60MPH
$$
RHUSTED223
WWUS53 KGLD 222310
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
510 PM MDT FRI AUG 22 2014
KSC023-181-222330-
/O.CON.KGLD.SV.W.0294.000000T0000Z-140822T2330Z/
SHERMAN KS-CHEYENNE KS-
510 PM MDT FRI AUG 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM
MDT/630 PM CDT/ FOR NORTH CENTRAL SHERMAN AND SOUTHWESTERN CHEYENNE
COUNTIES...
AT 510 PM MDT /610 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED 13
MILES NORTH OF GOODLAND...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. AT 5 PM MDT...HALF DOLLAR SIZE
HAIL WAS REPORTED 12 MILES NORTH NORTHEAST OF RULETON.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH
CENTRAL SHERMAN AND SOUTHWESTERN CHEYENNE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3941 10164 3940 10187 3975 10193 3976 10167
3967 10156
TIME...MOT...LOC 2310Z 241DEG 15KT 3954 10176
HAIL...1.25IN
WIND...60MPH
$$
RHUSTEDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:59 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 22, 3:59 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 259 PM MDT FRI AUG 22 2014 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 1230 PM MDT FRI AUG 22 2014 SHORT TERM CONCERNS ARE COVERAGE AND SEVERITY THUNDERSTORMS. AS STATED IN EARLIER AFD. STRONGER AND NEARLY STATIONARY SURFACE LOW TO OUR SOUTHWEST ALONG WITH OUTFLOW FROM PERSISTENT THUNDERSTORMS OVER NORTHEAST COLORADO HAS KEPT THE FRONT TO OUR SOUTH FROM MOVING VERY FAR NORTH. I HAVE MADE ADJUSTMENTS BUT STILL MAY NOT HAVE GOT FAR ENOUGH SOUTH. MESOSCALE GUIDANCE AND TO A LESSER EXTENT THE ECMWF AND GFS SHOW THIS WITH A FRONTAL POSITION SOUTH OF THE INTERSTATE. ALSO OUTFLOW BOUNDARY FROM NORTHEAST COLORADO HAS SETTLED OVER THE EASTERN PORTION OF THE AREA. MID AND UPPER LIFT HAS KEPT THUNDERSTORMS GOING OVER NORTHEAST COLORADO. THIS LOW LEVEL/MESOSCALE LIFT WILL BE ENHANCED BY INCOMING STRONG SHORTWAVE TROUGH TO OUR SOUTH IN ADDITION THE RIGHT REAR QUADRANT OF THE JET THAT AFFECTS THE AREA INTO THE NIGHT. SO HAVE PULLED LIKELY AND HIGHER POPS FURTHER SOUTH TO REFLECT EXPECTED FRONTAL POSITION. ANALYSIS SHOWS FAVORABLE/HELICITY ESPECIALLY OVER NORTHERN AND WESTERN SECTIONS. DO EXPECT STORMS TO CONTINUE TO INCREASE IN COVERAGE AND INTENSITY BEFORE ENDING SHORTLY AFTER 06Z. THERE MAY BE SOME STRATUS FOG BUT IT LOOKS LIKE WINDS WILL INCREASE ENOUGH FROM THE SOUTH. FOR TOMORROW SLOWED UP THE ARRIVAL OF THUNDERSTORMS. LATEST GUIDANCE SUPPORTS HAVING SLIGHT CHANCE ALONG THE FRINGES OF THE AREA. SLIGHTLY REDUCED HIGH TEMPERATURES FOR TOMORROW. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 233 PM MDT FRI AUG 22 2014 THE NEXT SHORTWAVE TROUGH ROTATING AROUND THE MAIN UPPER LOW IN THE NORTHERN ROCKIES WILL EJECT OUT OF COLORADO SATURDAY NIGHT. SURFACE BOUNDARY IN NORTHEAST COLORADO WILL BE THE LIKELY AREA FOR CONVECTIVE INITIATION...WITH STORM MOTIONS TAKING THEM ENE THROUGH THE EVENING AND OVERNIGHT HOURS. INSTABILITY/DEEP LAYER SHEAR SUGGESTS SEVERE STORMS WILL BE POSSIBLE MAINLY DURING THE EVENING HOURS FROM YUMA COUNTY COLORADO EAST ALONG THE KANSAS AND NEBRASKA BORDER AREA. ON SUNDAY...THE UPPER LOW WILL BE A LITTLE FURTHER NORTH BUT ANOTHER SHORTWAVE TROUGH ROTATING THROUGH THE BASE COMBINED WITH LOW LEVEL UPSLOPE SHOULD BE ENOUGH TO INITIATE AFTERNOON STORMS IN EASTERN COLORADO WHICH WILL GRADUALLY MOVE INTO AREAS NORTH OF INTERSTATE 70 SUNDAY NIGHT. SEVERE PARAMETERS ARE NOT VERY IMPRESSIVE AND MAIN HAZARD WITH THIS ACTIVITY WILL BE LOCALLY HEAVY RAINFALL. ON MONDAY...MEAN TROUGH POSITION IN THE NORTHERN ROCKIES IS REINFORCED WITH ANOTHER ROUND OF STORMS LIKELY MONDAY AFTERNOON AND NIGHT. SEVERE PARAMETERS ARE QUITE IMPRESSIVE AT THIS POINT AND THERE WILL BE A SURFACE WARM FRONT TO PROVIDE FOCUS FOR INITIATION...SO SEVERE STORMS WILL BE A POSSIBILITY. ON TUESDAY...THE UPPER TROUGH AXIS WILL MIGRATE EASTWARD AND BE LOCATED OVER THE HIGH PLAINS. MOISTURE AND INSTABILITY WILL BE SUFFICIENT FOR ANOTHER GOOD CHANCE OF THUNDERSTORMS. THE UPPER TROUGH WILL BE EAST OF THE AREA WEDNESDAY AS UPPER RIDGE BUILDS OVER THE ROCKIES BEHIND IT. THIS WILL TRANSLATE TO MAINLY DRY AND WARMER CONDITIONS...WITH POSSIBLY ISOLATED STORMS POPPING UP AS CONVECTIVE TEMPERATURES ARE REACHED DURING PEAK HEATING. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1158 AM MDT FRI AUG 22 2014 THUNDERSTORMS ARE EXPECTED TO AFFECT BOTH TAF SITES WITH DEVELOPMENT ALREADY UNDERWAY. STORMS SHOULD AFFECT KGLD FIRST. MVFR AND POSSIBLY IFR CONDITIONS COULD DEVELOP AT BOTH SITES BEFORE ACTIVITY ENDS AROUND 06Z. DID NOT INCLUDE ANY FOG OR STRATUS AFTER THE STORMS AT THIS TIME SINCE WESTERLY WINDS TEND TO SCOUR THE MOISTURE OUT. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...BULLER LONG TERM...024 AVIATION...BULLER
Hazardous weather outlook, Aug 22, 12:02 PM CDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1102 AM MDT FRI AUG 22 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1102 AM MDT FRI AUG 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHEAST COLORADO AND SOUTHWEST NEBRASKA BY 3 PM MDT (4PM CDT). THESE STORMS WILL THEN MOVE ACROSS A MAJORITY OF THE AREA THROUGH THIS EVENING. THE ENTIRE AREA WILL SEE A THREAT FOR SEVERE WEATHER WITH LARGE HAIL...DAMAGING WINDS AND TORNADOES ALL BEING A THREAT. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH MANY STORMS. AT THIS TIME THE GREATEST THREAT WILL BE ROUGHLY ALONG AND NORTH OF A LINE FROM WILD HORSE TO SHARON SPRINGS TO GOVE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING THROUGH THE REMAINDER OF THE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED. ANY SEVERE WEATHER REPORTS THROUGH SOCIAL MEDIA OR OVER THE PHONE ARE GREATLY APPRECIATED.
In the hours before
Special weather statement, Aug 22, 4:45 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 345 PM MDT FRI AUG 22 2014 KSZ041-042-222200- GREELEY KS-WICHITA KS- 345 PM MDT FRI AUG 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GREELEY AND SOUTHWESTERN WICHITA COUNTIES UNTIL 400 PM MDT/500 PM CDT/... AT 345 PM MDT /445 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17 MILES SOUTH OF SELKIRK...MOVING NORTH AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHERN GREELEY AND SOUTHWESTERN WICHITA COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3843 10202 3842 10131 3826 10140 3826 10205 TIME...MOT...LOC 2145Z 191DEG 23KT 3823 10163 RHUSTED
Local storm report, Aug 22, 4:58 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
358 PM MDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL 12 N CHEYENNE WELLS 38.99N 102.35W
08/22/2014 M1.00 INCH CHEYENNE CO TRAINED SPOTTER
QUARTER SIZE HAIL COVERING THE GROUND.
&&
BRBSpecial weather statement, Aug 22, 5:04 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 504 PM CDT FRI AUG 22 2014 KSZ001-222230- CHEYENNE KS- 504 PM CDT FRI AUG 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHEYENNE COUNTY UNTIL 530 PM CDT... AT 504 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF ST. FRANCIS...MOVING NORTH AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ST. FRANCIS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3958 10184 3957 10204 3995 10204 3996 10161 TIME...MOT...LOC 2204Z 192DEG 16KT 3969 10194 RHUSTED
Local storm report, Aug 22, 5:13 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
413 PM MDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM FLOOD BURLINGTON 39.31N 102.27W
08/22/2014 KIT CARSON CO 911 CALL CENTER
UP TO 1 1/2 FEET OF STANDING WATER ON ROADS IN
BURLINGTON. FLOODED YARDS WITH WATER NEARING HOMES.
&&
BRBLocal storm report, Aug 22, 5:15 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
415 PM MDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM TSTM WND DMG 3 ESE TRIBUNE 38.45N 101.70W
08/22/2014 GREELEY KS TRAINED SPOTTER
PICNIC TABLE AND TWO MOTORCYCLES OVERTURNED.
&&
BRBLocal storm report, Aug 22, 5:32 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
432 PM MDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 15 WSW TRIBUNE 38.39N 102.01W
08/22/2014 E1.00 INCH GREELEY KS PUBLIC
MOSTLY DIME SIZE WITH A FEW QUARTER SIZE HAILSTONES.
&&
BRBThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 4:35 PM CDT | Special Weather Statement | GLD | Decatur, Sheridan | 40 min |
| Aug 22, 4:42 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 63 min |
| Aug 22, 4:45 PM CDT | Special Weather Statement | GLD | Greeley | 15 min |
| Aug 22, 4:51 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 54 min |
| Aug 22, 4:59 PM CDT | Severe Thunderstorm Warning | GLD | Greeley | 46 min |
| Aug 22, 5:04 PM CDT | Special Weather Statement | GLD | Cheyenne | 26 min |
| Aug 22, 5:36 PM CDT | Flash Flood Warning | GLD | Cheyenne | 6 hr |
| Aug 22, 5:36 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Logan, Wallace, Wichita | 54 min |
| Aug 22, 5:40 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Wichita | 65 min |
| Aug 22, 5:42 PM CDT | Special Weather Statement | GLD | Cheyenne | 33 min |
| Aug 22, 6:03 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 57 min |
| Aug 22, 6:05 PM CDT | Special Weather Statement | GLD | Norton | 40 min |
| Aug 22, 6:08 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins, Sherman, Thomas | 51 min |
| Aug 22, 6:18 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan, Thomas | 57 min |
| Aug 22, 6:22 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 53 min |
| Aug 22, 6:43 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas | 62 min |
| Aug 22, 6:56 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 64 min |
| Aug 22, 6:59 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Graham, Sheridan | 61 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.